Journal of Fourier Analysis and Applications

, Volume 7, Issue 3, pp 207–256

Generalized dirac operators on nonsmooth manifolds and Maxwell's equations

  • Marius Mitrea
Article

DOI: 10.1007/BF02511812

Cite this article as:
Mitrea, M. The Journal of Fourier Analysis and Applications (2001) 7: 207. doi:10.1007/BF02511812

Abstract

We develop a function theory associated with Dirac type operators on Lipschitz subdomains of Riemannian manifolds. The main emphasis is on Hardy spaces and boundary value problems, and our aim is to identify the geometric and analytic assumptions guaranteeing the validity of basic results from complex function theory in this general setting. For example, we study Plemelj-Calderón-Seeley-Bojarski type splittings of Cauchy boundary data into traces of ‘inner’ and ‘outer’ monogenics and show that this problem has finite index. We also consider Szegö projections and the corresponding Lp-decompositions. Our approach relies on an extension of the classical Calderón-Zygmund theory of singular integral operators which allow one to consider Cauchy type operators with variable kernels on Lipschitz graphs. In the second part, where we explore connections with Maxwell's equations, the main novelty is the treatment of the corresponding electro-magnetic boundary value problem by recasting it as a ‘half’ Dirichlet problem for a suitable Dirac operator.

Math Subject Classifications

primary 31C12, 42B20, 35F15, 42B30secondary 58G20, 42B25, 78A25

Keywords and Phrases

Dirac operatorsHardy spacesMaxwell's equationsLipschitz domains

Copyright information

© Birkhäuser Boston 2001

Authors and Affiliations

  • Marius Mitrea
    • 1
  1. 1.Department of MathematicsUniversity of Missouri-ColumbiaColumbia